Welcome to DU! The truly grassroots left-of-center political community where regular people, not algorithms, drive the discussions and set the standards. Join the community: Create a free account Support DU (and get rid of ads!): Become a Star Member Latest Breaking News General Discussion The DU Lounge All Forums Issue Forums Culture Forums Alliance Forums Region Forums Support Forums Help & Search

mrmpa

(4,033 posts)
Mon Dec 5, 2016, 10:44 PM Dec 2016

Going into the hospital on Friday..........

been fighting a toe infection for 2 weeks. It really doesn't look like it's gotten any better, even though I was on Keflex for one week and beginning my 2nd week on Cipro tomorrow.

Podiatrist said that as of right now it looks like I'm going to lose my toe. Throw good thoughts and Karma my way, please.

22 replies = new reply since forum marked as read
Highlight: NoneDon't highlight anything 5 newestHighlight 5 most recent replies
Going into the hospital on Friday.......... (Original Post) mrmpa Dec 2016 OP
Omigod, all my best vibes for you, my dear mrmpa! CaliforniaPeggy Dec 2016 #1
Sorry to hear about that. Hoping for the best question everything Dec 2016 #2
vibes! irisblue Dec 2016 #3
Yep........ mrmpa Dec 2016 #5
I am glad she stood for you. irisblue Dec 2016 #18
Good thoughts coming your way. DawgHouse Dec 2016 #4
Sorry it has taken this turn. Solly Mack Dec 2016 #6
Best vibes n/t hibbing Dec 2016 #7
good thoughts and KT2000 Dec 2016 #8
Best wishes for you and your toe! lonestarnot Dec 2016 #9
Gentle Blessings in Your Direction! fleabiscuit Dec 2016 #10
Wishing you a speedy recovery. In_The_Wind Dec 2016 #11
Hoping it resolves without pain. JudyM Dec 2016 #12
Sounds ugly, but maybe they can save it. DFW Dec 2016 #13
My love to you & your wife.....n/t mrmpa Dec 2016 #16
Thanks! She's not out of the woods yet DFW Dec 2016 #20
DO NOT TAKE CIPRO!!! lunatica Dec 2016 #14
I believe you............. mrmpa Dec 2016 #17
That's why the doctors use it lunatica Dec 2016 #22
Wishing you a good outcome and rapid recovery, mrmpa. femmocrat Dec 2016 #15
Hugs shenmue Dec 2016 #19
all I can do is send you best wishes for a good outcome rurallib Dec 2016 #21

CaliforniaPeggy

(149,560 posts)
1. Omigod, all my best vibes for you, my dear mrmpa!
Mon Dec 5, 2016, 10:47 PM
Dec 2016

I hope so much that you can keep your toe.........but if you can't, then you'll have to deal with it. It's an awful thought but I'll bet you can stand up under this.

Please let us know how it goes, OK?

question everything

(47,460 posts)
2. Sorry to hear about that. Hoping for the best
Mon Dec 5, 2016, 10:53 PM
Dec 2016

These are horrible antibiotics. And, most important, you need to prevent the spread beyond your toe.

Wishing you all the good karma in the world.


mrmpa

(4,033 posts)
5. Yep........
Mon Dec 5, 2016, 11:50 PM
Dec 2016

Mom will be in her new place on Wednesday. I will stay with her Wednesday & Thursday. When I get out of the hospital, I have the man cave in my younger brother's house. His wife insisted.

DFW

(54,325 posts)
13. Sounds ugly, but maybe they can save it.
Tue Dec 6, 2016, 03:52 PM
Dec 2016

My wife just got out of the hospital last week after a 5 hour operation trying to save her from a rare form of uterine cancer the gynecologists here call "Der Mörder (the murderer)," if that puts things into any perspective for you. It won't help your toe any, but at worst, you'll walk out of there knowing there's no "murderer" inside silently trying to kill you.

Best thoughts for your keeping your toe, anyhow. Maybe they will work some magic!

DFW

(54,325 posts)
20. Thanks! She's not out of the woods yet
Tue Dec 6, 2016, 08:05 PM
Dec 2016

And this her second round with cancer. The first time was 15 years ago. We didn't expect a rematch.
But so far, she's still here, and that's what counts.

lunatica

(53,410 posts)
14. DO NOT TAKE CIPRO!!!
Tue Dec 6, 2016, 06:50 PM
Dec 2016

That stuff will ruin your life.

It causes tendonitis in every tendon in your body. Among the things that may happen is that your Achilles heel can pop even after you stop taking it. It also causes 'fuzzy feet' which is when you lose most of the sensation on the soles of your feet making you feel you're walking on sponges where you can't feel the ground.

I'm speaking from experience. I've had painful tendonitis for almost three years now because my doctor gave it to me when I almost died from a Urinary Tract Infection. And I'm lucky that I haven't ended up in a wheelchair like others have.

I know you probably don't believe me but at least look it up on the internet. Look up 'cipro' or 'floxed' which is part of the name of cipro. Look up fuzzy feet cause by cipro.

mrmpa

(4,033 posts)
17. I believe you.............
Tue Dec 6, 2016, 07:00 PM
Dec 2016

I looked it up myself. I can only say, that I think it stopped this infection from taking my whole leg. The infection had crawled toward my ankle, but after the cipro it has diminished.

lunatica

(53,410 posts)
22. That's why the doctors use it
Wed Dec 7, 2016, 11:22 AM
Dec 2016

It's very good in fighting infections, but the price is too high. When I told the doctor what it had done to me she acted unconcerned and said she's heard something about that but that she was sure it would go away. The problem is the drug company that makes it doesn't tell the doctors how dangerous it is. The entire floxin (ciprofloxacin) family of drugs has bad side effects. And my tendonitis and nerve damage has not gone away in 3 years.

In any case I hope your problem gets cured completely. Losing your leg is scary!

rurallib

(62,401 posts)
21. all I can do is send you best wishes for a good outcome
Tue Dec 6, 2016, 09:52 PM
Dec 2016

and a speedy and full recovery whatever happens.
My sympathy also.

Latest Discussions»The DU Lounge»Going into the hospital o...